Tibolone headache

I am on my third week of Tibolone / livial and my second month of GnRH. I have been having terrible pulsating headaches/migraines since starting Tibolone. I read the bumph in the packet and it says you must seek medical help if severe headaches. I've been at the doctors so much recently that I think I can't face another appointment and they will probably say take paracetamol.

Any advice?

6 Replies

oldestnewest
  • Hi - first of all, make a doctor's appointment anyway. It will very likely turn out to be 'just' side effects, but equally there is a reason why the leaflet tells you to seek medical advice if you have headaches, and it's always better to be safe than sorry.

    That being said - I stopped taking livial precisely for that reason, they gave me really thumping headaches on top of all of the Zoladex symptoms they were supposed to relieve. Again, this is different for everybody so seek advice first, but very generally speaking it's not absolutely necessary to take livial with the Zoladex/Prostap injections.

    I hope you manage to sort it out

    C x

  • Thanks Chrissie, as I may be on Zoladex long term I am worried about osteoporosis if I don't top up hormones. I hope to be at hospital soon as I had an MRI scan and I'll check with doctors there as my GP seems to give advice as these prescribed by hospital.

  • Ah, right.

    It might just be your body adjusting to the livial and you may find that the headaches subside. I do feel for you, the headaches are always the worst side effect of any hormone treatment for me. Perhaps there's an alternative they could offer you, it couldn't hurt to ask x

  • Tried Zoladex and Tibolone did not work for me. Gyne told me if both don't work adhesions are likely to be your problem. If they do it is endometriosis! Depends what they gave it to you for!

    Tibolone gave me headaches too but my skin was great! Zoladex can make your moods rollercoaster! Tibolone is a synthetic hrt mimicking hormones, usually given to women where they don't want oestrogen levels to rise.

  • Hi Waterbabydani

    I finally agreed to prostap injections after trying everything else as I knew that being an existing migraine sufferer the chances of having constant headaches were high.

    But before I had prostap I tried the Mirena coil to disasterous effect and ended up as an emergency hospital admission 10 weeks after it was inserted. I had such a bad headache I thought my head was going to explode and my GP thought I had meningitis.

    As a result the coil was removed and I got effective medication for headaches. I now take amitriptyline daily to prevent a headache developing and reduce an occurence of migraine. Perhaps it may be worth asking your GP or consultant about this treatment? Sometimes, as we all know, paracetamol doesnt cure every ache and pain which is why you've sought your GP's help!

    Good luck :)

  • Hi! I hope you are ok. I have had 6 months of Prostap - and although I have randomly had migraines, flashing lights etc in the past I did not have any in those 6 months. My finger joints do seem to have suffered though. I sought a second opinion after a hysterectomy failed, and have been informed I have a 'frozen pelvis' and that no surgeon really wants to proceed with an op as I would end up with a colostomy bag.

    My Mum had endo and had a surgeon that risked the hysterectomy, 11 years ago, and was informed by the nurses that there had been some very hair raising moments. Her surgeon was very sympathetic and said she shoud suffer no more and put her on Norethisterone after her op to stop any further endo problems.

    I have since been brave enough to request this drug instead of the constant pill (which is no good for you), the coil (as they have enough trouble gettiting a smear from me as I bend of to the left!?! - And who after endo problems wants something left there for 5 years for your body to possibly grow around, I don't fancy them trying to remove it! :( ) And I refused the depot injection as there is a large presence of arthritis in the family and I don't fancy any bone deficiency (I am 39) at all as the Prostap seems to have brought a bit on already.

    Also the Norethisterone gives you a bit of oestrogen back. I've been on it for a month (3 tablets a day) and touch wood it's working! :D Good luck to you x

You may also like...